Posted on: Feb 3, 2009 08:56AM
Posted on: Feb 3, 2009 08:56AM
This is a quick & easy resource for the people who are going to begin Herceptin and the people already on Herceptin. If you are looking for what others have experienced, this is the place.
If you are DONE with chemo (or else the side effects are too tangled), please briefly list your Herceptin side effects and state which ones are the worst and which ones are mild, whether they decreased or increased with treatment. If they were bad enough to stop herceptin, please note this. Also, if you found a remedy for any side effects, note this too.
Include how often you get the herceptin (every 3 weeks, etc.) and how long you have gotten your herceptin-only treatment.
Even if you are not sure which side effects are caused by which medication or left over from chemo, include them here anyway.
* Please only list Herceptin side effects for this thread - discussion of other issues in other threads, so people have an easy-to-read thread here! *
Feb 28, 2009 06:04AM Navalex wrote:
Completed 1 year of Herceptin treatments - May 30, 2008
Noticeable Side Effects:
I hope this helps some of you. Good luck to those of you that are on Herceptin!
Feb 28, 2009 09:32AM GointoCarolina wrote:
Does anyone have nausea from the herceptin? I finished my chemo a month ago(taxotere and carboplatin with the herceptin)Now on the three week cycle,just had herceptin on Thursday..I was nauseous all through the chemo and did develop gastritis so bad I was in the hospital.Was hoping the nausea was from the chemo and maybe it is just a lingering effect and will go away? I have always had a very sensitive sromach. I have taken ativan for the nausea,but doctor does not want me to stay on it,as it is so addicting.Jackie
Feb 28, 2009 09:54AM GramE wrote:
I had 12 weekly Taxol and Herceptin, then a break for lumpectomy. Neuropathy (numbness) in my dominant (left) hand ring and little fingers - went away during the break and was back the day after my first Herceptin only. I have H every 3 weeks until I dont' know when...
The neuropathy is most annoying. I try to put in "post" earrings and have lost more backs than I can count. Solution: wear lever back earrings. When I am typing I sometimes do not know if I hit the key or not. Opening jars and pull tab containers is HARD, so I use a pair of pliers for the pull tabs. Someone suggested Isotoner gloves - unlined ones do help.
I always have an extra bag of saline going at the same at herceptin. It helps dilute it going in at "full strength". The second H only I had chills and shaking from them. This was during 30 minute drip. Now I get it over an hours time and no chills.
Muga scan coming up. Before chemo, during, and just before going on H only, mine was the same 69%. My nose drips off and on, and "crusties" in the morning. My finger nails are slowly growing, but still very sensitive at the finger tips.
Some foods do not taste the same, especially my favorite: crab cakes. Cranberry juice is OFF my list - tastes AWFUL. However, pineapple juice tastes wonderful...
I have not had an eye exam in ages, but had previously needed reading glasses (for years). Now I do not need for reading, but find street signs when driving are blurry. It could be age related, I am 63. Eye exam is on "the list".
No nausea, but a lack of appetite. Nothing tastes satisfying. I knew I was eating, but my brain did not process the taste factor. Cool, cold foods, like lime sherbet, are better than anything hot, including soups. Popsicles or frozen fruit bars also.
Bone, joint aches most of the time. Feel like the tin man in Wizard of Oz. Stiff, creaky, achy. I think that is about all for now !!!
Feb 28, 2009 07:16PM Navalex wrote:
I was on the same regimen that you were on - TCH, Dose dense every 3 weeks, all at the same treatment. I am also on Arimidex - your joint aches are mostly from the Arimidex and it will take some time for your body to adjust (my medical onc gave me a script for Prilosec-to protect my stomach from Naprosyn- and a script for Naprosyn - it helps with the joint pain, be it from Arimidex or Herceptin) Exercise will help the joint stiffness too.
Mar 3, 2009 05:51PM 08Survivor wrote:
Finished my TCH in August and now only have 4 more Herceptin treatments to go. I have had a cough which seems to be getting a little better since chemo stopped. My fingernails are very soft and brittle, which I originally attributed to the Herceptin, but my oncologist says that is due to the Taxotere and it has to grow out somewhat like a bruise on the nail. I do find I am more tired after my treatments for about 10 days, but I found that also with my chemo. Other than that, I really had no side effects except occasional peripheral neuropathy. I do find my hair is taking a very long time to grow out and hopefully it will grow faster once the Herceptin treatments are over with!
Mar 3, 2009 08:01PM moonchild64 wrote:
I have the nausea too... Herceptin #12 last Friday and, like clockwork, the next week I feel queasy and nauseous. Can't be chemo as that was done in September. Skin on tips of fingers is cracking and nails are splitting and brittle. Never worried about my nails much, but they are pulling apart in places that snag on clothes, etc.
Yes to tiredness.... yes to slow hair growth... and yes to drippy nose, esp when eating hot foods...
However, it's all minor and I'll put up with it all if it means Yes to No More Cancer.
Mar 3, 2009 08:51PM rosesinwinter wrote:
I had many of the same side-effects that others mentioned but it is still difficult to sort out effects from Herceptin vs Abraxane vs Tamoxifen. But I also experienced a serious pulmonary reaction after receiving Herceptin every 3 weeks for almost 8 months. There actually is a warning for this side-effect on the label. I ended up in the hospital for over a week with i.v. antibiotics, oxygen and lots of pulmonary testing. This, interestingly enough, occurred at the same time that I was receiving radiation therapy so it was complicated to sort it all out. But a bronchoscopy with lavage done 2 months later still showed an inflammatory reaction that was drug-induced. I did lose a small amount of lung capacity long-term. My oncology nurses still shake their heads and tell me that I am the first person that they know of that experienced this reaction. Now I see a lung specialist every 3 months also and am tracked with high-resolution chest CT scans.
Mar 3, 2009 09:30PM GramE wrote:
rose, I get MUGA scan every 3 month while on herceptin. Had dd a/c, which can cause heart problems, then taxol and herceptin, now herceptin only every 3 weeks. They tell me problems w/herceptin will eventually reverse. So far, my MUGA has not changed.
I opted for NO radiation since I am left side dx and heart and lungs on left side. Rads can cause permanent damage, and I did not want to add that risk. Friend who has right side rads, after 2 weeks found out it caused bad lung problems - had none before. She had to stop rads.
Mar 4, 2009 08:39AM rosesinwinter wrote:
Good morning Lefty!
It sounds like your treatment is going fairly smoothly. That is great that your MUGA scans are staying so stable! When will you be done with your year of Herceptin? Hope all continues to go well.